Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 67, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Nov 9, 2021, 2:36 PM EST. It took effect at Nov 10, 2021, 4:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2021, 2:36 PM EST (19:36 UTC)
- In effect from
- Nov 10, 2021, 4:00 PM EST
- Expired
- Nov 11, 2021, 2:35 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
623 WHUS71 KCAR 091936 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 236 PM EST Tue Nov 9 2021 ANZ050-051-100345- /O.NEW.KCAR.SC.Y.0067.211110T2100Z-211111T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 236 PM EST Tue Nov 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM Wednesday to 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
139 WHUS71 KCAR 100231 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 931 PM EST Tue Nov 9 2021 ANZ050-051-101045- /O.CON.KCAR.SC.Y.0067.211110T2100Z-211111T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 931 PM EST Tue Nov 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM Wednesday to 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
549 WHUS71 KCAR 100747 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 247 AM EST Wed Nov 10 2021 ANZ050-051-102200- /O.EXT.KCAR.SC.Y.0067.211110T2100Z-211111T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 247 AM EST Wed Nov 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
852 WHUS71 KCAR 101354 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 854 AM EST Wed Nov 10 2021 ANZ050-051-102200- /O.CON.KCAR.SC.Y.0067.211110T2100Z-211111T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 854 AM EST Wed Nov 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
975 WHUS71 KCAR 102020 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 320 PM EST Wed Nov 10 2021 ANZ050-051-110430- /O.CON.KCAR.SC.Y.0067.211110T2100Z-211111T1200Z/ /O.NEW.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 320 PM EST Wed Nov 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Thursday. For the Gale Watch, from Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-110430- /O.NEW.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 320 PM EST Wed Nov 10 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 ft possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
849 WHUS71 KCAR 110329 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1029 PM EST Wed Nov 10 2021 ANZ050-051-111130- /O.CON.KCAR.SC.Y.0067.000000T0000Z-211111T1200Z/ /O.CON.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1029 PM EST Wed Nov 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Thursday. For the Gale Watch, from Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-111130- /O.CON.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1029 PM EST Wed Nov 10 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 ft possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
817 WHUS71 KCAR 110735 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 235 AM EST Thu Nov 11 2021 ANZ050-051-112200- /O.CAN.KCAR.SC.Y.0067.000000T0000Z-211111T1200Z/ /O.UPG.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ /O.NEW.KCAR.GL.W.0024.211112T1500Z-211113T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 235 AM EST Thu Nov 11 2021 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southeast winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 10 AM Friday to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-112200- /O.UPG.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/ /O.NEW.KCAR.GL.W.0024.211112T1500Z-211113T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 235 AM EST Thu Nov 11 2021 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 10 AM Friday to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ VJN/MB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 12:43 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 9, 12:43 PM EST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1243 PM EST Tue Nov 9 2021 .SYNOPSIS... A weak cold front will move through today followed by high pressure tonight. A weak upper disturbance will cross the southern part of our area Wednesday followed by high pressure on Thursday. Low pressure will approach from the Great Lakes on Friday then lift N of the area Saturday. && .NEAR TERM /THROUGH TONIGHT/... 1245PM update: The cold front continues to progress southward towards the Downeast region at this hour and will stall near the coast tonight. The relatively mild air ahead of the front has produced the warmest day of the week with some readings climbing into the lower 60s ahead of the front. Low pressure is still expected to form in the Gulf of Maine along the boundary tonight and rapidly move into the Canadian Maritimes Wednesday. Clouds increase tonight with this wave with some precip breaking out late night. The thickening high clouds will prevent strong radiative cooling. For Wednesday, expect a quick-moving area of rain along the coast in the morning associated with the low. Amounts will amount to a tenth of inch or less. Northern zones will see more showery activity with the upper trough passage amounting to a few hundredths of an inch. The colder air aloft arrives with the upper trough, but warm boundary layer temps will prevent snow showers. However, given the cold air aloft, if showers develop some vertical extent, graupel is possible towards Aroostook County. Prev Disc: A cold front from Cntrl QB prov will cross into Nrn ptns of the FA by late morn and Cntrl/Downeast areas this aftn with mostly a rn free cld band, although an isold rn shwr or sprinkle cannot be ruled out across the N. Prior to this, patchy fog should lift by mid morning. Skies should partially clr ovr the N by erly to mid aftn as the cld band moves S. Hi temps across the Rgn will once again be mild tdy, ranging from the mid 50s N to lower 60s far SW. The front should settle into the Gulf of ME by eve with some decrease in cldnss. Another fast movg s/wv from the upper Great Lks will carry a weak sfc low pres system from Nrn NY state toward the Gulf of ME by erly Wed morn. This will bring cldnss back to the Rgn ovrngt Tue with a chc of lgt rn to msly Cntrl/Downeast areas late Tue ngt into erly Wed morn. Enough llvl cold air may be present by this tm for a lgt rn/sn mix or even lgt wet snfl alg the nrn periphery of the precip shield ovr parts of N Cntrl/E Cntrl ME by daybreak Wed. At this tm, any accumulations look to be a dusting ovr this area, but something to watch. Far Nrn areas look to be to far N for the precip shield with this event, with PoPs less than 25 percent. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... A weak shortwave and small surface low will be tracking east of the Gulf of Maine early Wednesday morning. This system may produce a bit of light rain Downeast early Wednesday morning. Otherwise, Wednesday will be a bit cooler as the low sliding through the southern Maritimes combines with high pressure building in from the Great Lakes to bring a northwesterly breeze and some cold advection. The sky will be partly cloudy, trending toward mostly clear in southern areas during the afternoon. This will be followed by a mostly clear and cool night Wednesday night with the pressure gradient strong enough to maintain a light northwesterly flow through much of the night. High pressure will crest the region on Thursday bringing a tranquil and seasonable day. The morning and midday on Thursday will be mostly sunny. Some high level moisture beginning to stream into the area over the upper ridge and behind departing high pressure will then bring an increase in high cloudiness Thursday afternoon into Thursday night. Clouds will continue to increase Thursday night as moisture lifts north ahead of an approaching occluded front. The gradient will begin to increase behind departing high pressure and ahead of the occlusion increasing a southerly breeze late at night, especially Downeast. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Our focus at the end of the week will be on the approach of a large storm system from the Great Lakes region. This low will push an occluded front east, out ahead of it, into our area on Friday. The gradient between the approaching front and high pressure to the east will rapidly tighten bringing an increasing southerly wind, possibly requiring wind headlines across parts of our area. A channel of moisture fed by vapor from a warm sea surface will stream north into the area Friday supporting some potentially heavy rainfall, mainly over southern parts of our area. The occlusion will sweep east of the area Friday evening carrying the heavy rain and wind east with it. Winds will diminish overnight Friday night with some drizzle and fog remaining in the surface trough. The occlusion will continue east on Saturday as an intrusion of dry air in the mid levels surges north into the area. The morning will remain mostly cloudy. Drier air mixing in should then bring partial clearing later Saturday afternoon. High pressure will build well southwest of the area on Sunday as an upper trough crosses our region. Moisture pooled in the trough will likely sustain a mostly cloudy sky over the north with partial cloudiness Downeast. Sunday will be seasonably chilly as the trough moves over. A shortwave moving through the upper trough and sliding into the area on Monday may bring some snow or rain. The GFS favors light snow while the ECMWF lifts a low up to our west bringing warmer air and some rain. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... NEAR TERM: Tdy...TAF sites VFR most of the tm xcpt for brief pds of MVFR/IFR vsbys in patchy fog til mid morn mainly KPQI swrd to KBHB. A period of MVFR cld clgs is possible late morn into the midday hrs for KFVE and KCAR. Lgt S winds will become Lgt to mdt WNW winds this aftn. Tngt...All TAF sites VFR this eve, then becmg MVFR clgs/vsbys msly in lgt rn with lgt rn/sn possible KHUL. SHORT TERM: MVFR conditions are possible Downeast early Wednesday. Otherwise, VFR Wednesday through Thursday night. Winds NW Wednesday into early Thursday becoming light and variable Thursday afternoon then light SE Thursday night. Conditions will lower to IFR on Friday. Winds will increase from the SSE and become strong on Friday and LLWS is likely Friday into Friday might. IFR conditions will continue Friday night with strong SE winds becoming light and variable late. Conditions will improve to MVFR then VFR on Saturday with light SW winds. && .MARINE... NEAR TERM: No hdlns xpctd tdy and tngt with lgt winds and a left ovr open Atlc swell from the SE with pds of 10 to 12 sec the most predominate wv group. SHORT TERM: Winds and seas will remain below SCA Wednesday into Friday morning. Winds will rapidly increase from the SSE on Friday possibly reaching gale late Friday through Friday evening. Winds will diminish late Friday night into Saturday. Seas will build to 8 to 10 ft on Friday in response to the strong S wind and likely remain high through Saturday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...Bloomer Long Term...Bloomer Aviation...VJN/Bloomer Marine...VJN/Bloomer
Hazardous weather outlook, Nov 9, 2:55 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 255 AM EST Tue Nov 9 2021 MEZ001>006-010-011-015>017-029>032-100800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 255 AM EST Tue Nov 9 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A storm system approaching at the end of the week has the potential to bring wind and rain Friday afternoon into Friday night. The best chance for heavy rain will be from the central highlands on south and the best chance for strong winds will be along the coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-100800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 255 AM EST Tue Nov 9 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A storm system at the end of the week may bring a strong SCA or a gale and high seas Friday afternoon into Friday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.